MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL10 6MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL10 6MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF100612
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.Based on the analysis of the device received, the embolic coil was found to be stretched and kinked.The findings meet regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/ hcg.This information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a deltafill 10 6mm x 12cm coil (dlf100612, 30474387) was checked as usual, and nothing conspicuous was found.When trying to pull the coil back into the system, a defect was found in the re-sheeting system.Since the wire of the coil was now outside the system extraluminally, it was no longer possible to pull the coil back into the system and thus to use it.There was surgery delay by 10 minutes due to the reported event.The procedure was successfully completed.Additional information received indicated that there was no difficulty removing the device from packaging.There was no excessive force applied.A non-sterile deltafill10 6mm x 12cm was received inside of a pouch for analysis.The device was inspected upon arrival and a kink was found at 50 inches from the proximal end.Additionally embolic coil was found to be protrudin from the introducer.The device was inspected under a microscope, introducer was observed split where embolic coil was protruding from it.Additionally, embolic coil was found to be stretched and kinked.Due to these damages zipping functionality could not be tested.A manufacturing record evaluation was performed, and no non-conformances related to the complaint were found during the review.The product was returned to cerenovus for evaluation.Visual and microscopic inspection of the returned deltafill 10 6mm x 12cm revealed that the core wire was kinked at 50 inches from the proximal end.Introducer was found to be split and embolic coil was protruding from it.Embolic coil was found to be kinked and stretched.The protruding condition above noted could have been inadvertently caused by pre-operative handling, however this cannot be conclusively determined.Damages described are consistent with the reported event, therefore, customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformance related to the complaint were found during the review.It should be noted that failure could be caused by multiple factors, however the instructions for use (ifu) contains the following precautions: do not pull the dpu wire back too far since it may cause a softer section of the dpu wire to become exposed.An arm¿s length pull should re-sheath the coil.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, a deltafill 10 6mm x 12cm coil (dlf100612, 30474387) was checked as usual, and nothing conspicuous was found.When trying to pull the coil back into the system, a defect was found in the re-sheeting system.Since the wire of the coil was now outside the system extraluminally, it was no longer possible to pull the coil back into the system and thus to use it.There was surgery delay by 10 minutes due to the reported event.The procedure was successfully completed.Additional information received indicated that there was no difficulty removing the device from the packaging.There was no excessive force applied.Based on the analysis of the device received, the embolic coil was found to be stretched and kinked.

Brand Name
DELTAFILL10 6MM X 12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13636992
Report Number3008114965-2022-00160
Device Sequence Number17443719
Product Code KRD
UDI-Device Identifier10886704077091
UDI-Public10886704077091
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberDLF100612
Device Catalogue NumberDLF100612
Device Lot Number30474387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2022
Initial Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown